I have had several medications along with steroid but nothing has helped. November 2009 I had a very painful flare up. Every joint and all my muscles began to hurt, I felt as if someone was pulling my joints out of their sockets. This went on until early 2010.
The lupus has damaged my lungs (pulmonary fibrosis) which is not getting better. I now cannot climb stairs or walk quickly, sometimes even getting up to answer the telephone can cause me to be very breathless. I had to have the dose of the steroid increased which started to help with my breathing. However as I started to decrease the dose my breathing became worse again.
My family and I decided to go to Jamaica for a family reunion and to be able to fly I had to stay on the increase dose of steroid. The pressure in the cabin of the aeroplane only affected me each time I stood up, so when we got back my husband and I decided to go to Tunisia. Unfortunately as soon as the plane took off I started to feel Ill as if I was going to die, so I cannot fly again. I have also started to vomit a lot mostly at nights (my food is not going into my stomach it is staying in my oesophagus) so the only way is up.
After several investigations (2011) including CT and MRI scans the doctors discovered that the lupus is now attacking the blood vessels in my brain (serious stuff this) what now? More medications!! Hope not, yes more! but no good, it's having no affect only body. So now it's chemotherapy treatment.